MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister), a penumbra engine (engine), a penumbra system ace 68 reperfusion catheter (ace68), a non-penumbra guide catheter, a non-penumbra catheter, and a guidewire.During the procedure, after a short time of being in use, the engine did not work properly.None of the engine indicator lights were illuminated and the issue persisted after the canister was reset and the tubing was re-connected.Therefore, the canister was removed.The procedure was completed using a new canister, the same engine, the same guide catheter, the same catheters, and the same guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned canister could not confirm the reported complaint.During functional testing, the canister was seated onto a demonstration engine and was able to produce a vacuum pressure within specification.All four vacuum indicator lights on the engine illuminated.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12599353
Report Number3005168196-2021-02220
Device Sequence Number3473715
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005